| Catalog Number |
Z442H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.- did the needle piece fall into the patient? if yes, ¿ was the needle piece(s) retrieved during the same procedure? ¿ were x-rays taken to locate the needle piece(s)? ¿ what measures were taken to retrieve the broken piece? ¿ was there any additional tissue damage as a result of searching for the needle piece? - if not retrieved, in what tissue structure the broken needle was retained? is there any plan in place to remove the needle piece in the future? - were there any patient consequences? attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.H6 component code: g07002 ¿ device not returned.
Event or Problem Description
It was reported that the patient underwent an unknown surgery on an unknown date in 2024 and suture was used.The needle broke during surgery.No patient harm was reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # pc-(b)(4).Date sent to the fda: 5/29/2024 additional information was requested, the following was obtained: - did the needle piece fall into the patient? >> no ¿ was the needle piece(s) retrieved during the same procedure? >> yes, it has been retrieved in the same procedure.¿ were x-rays taken to locate the needle piece(s)? >> no.¿ what measures were taken to retrieve the broken piece? >> retrieved directly.¿ was there any additional tissue damage as a result of searching for the needle piece? >> no, the original operation field is enough to retrieve needle directly.- if not retrieved, in what tissue structure the broken needle was retained? is there any plan in place to remove the needle piece in the future? >> n/a - were there any patient consequences? >> no.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint #(b)(4) date sent to the fda: 6/19/2024 additional information: d9, h3, h6 h3 investigational summary: the product received for analysis was identified as product code z442h.Visual inspection and metallurgical analysis were performed on the returned product.A fracture was observed at the suture attachment of the needle.The needle was received in two pieces, only one of the mating fracture surfaces was examined for this evaluation.The needle was noted with marks that appears to be by surgical instrument.A scanning electron microscope was used to examine the fracture surface and surrounding area of the needle.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation of the sample revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile fracture mode.This was a ductile fracture.The evidence of this examination indicates that the breakage occurred at the attachment area of the needle during use due to tensile overload.There is no evidence of any material flaw or defect that would cause premature failure.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.